Exam Review
- A client with Addison's disease started taking hydrocortisone in a divided daily dose last week. It is most important for the nurse to monitor which serum laboratory value?A)OsmolarityB)PlateletsC)AlbuminD)Glucose
- A client who is experiencing a first gouty arthritis attack reports excruciating pain in the right great toe. The nurse inspects the inflamed joint and administers ibuprofen 800mg PO as prescribed. Which instruction should the nurse include in the discharge teaching?A)Replace dietary table salt with salt substitutes.B)Encourage active range of motion to limit stiffness.C)Take prescribed pain medication after exercising joints.D)Avoid the consumption of wine, beer, and coffee.
- During a routine eye examination, an older client reports decreased peripheral vision and is found to have elevated intraocular pressures. Ophthalmic drops are prescribed for primary open-angle glaucoma (POAG). Which intervention(s) should the nurse include in this client's plan of care? Select all that apply.(SATA)A)Review written and verbal instructions for a reduced sodium diet.B)Teach strategies for aseptic administration of the eye drops.C)Describe how the use of the eye drops will help improve peripheral vision.D)Teach to apply pressure over the inner eye corner after eye drops.E)Explain the need to continue eye drops for the rest of their life.
- A client with oral cancer is receiving radiotherapy (RT) prior to surgery. Which intervention should the nurse teach the client to implement in managing mucositis related to RT?A)Place chin down and tilt head for dyspahgia during meals.B)Normal saline mouth rinses as swish and spit after meals and bedtime.C)Eat high caloric meals to prevent weight loss.D)Use a commercial mouthwash for xerostomia.
Exam Review
- The nurse obtains a fingerstick blood glucose level using a bedside glucose meter from a client with a prescribed sliding scale insulin protocol. The meter indicates 56 mg/dL (3.12 mmol/L). At this time, which intervention should the nurse implement first?Reference Range: Glucose 74 to 106 mg/dL (4.1 to 5.9 mmol/L)A)Prepare the prescribed dose of rapid-acting insulin from the sliding scale instructions.B)Give the client six ounces of non-diet carbonated soda and instruct the client to drink it entirely.C)Collect a blood specimen by venipuncture to send to the laboratory for serum glucose analysis.D)Document the glucose reading in the electronic medical record (EMR).
- The nurse is assessing a client who is one day postoperative parathyroidectomy and finds that the client is experiencing stridor. After notifying the healthcare provider (HCP), the nurse should prepare for which procedure?A)Central line insertion.B)Nasogastric tube (NGT) insertion.C)Tracheostomy placement.D)Pacemaker placement.
- A client with diabetes mellitus is admitted with an upper respiratory infection. Which changes in blood glucose management should the nurse tell the client to expect?A)Increased oral fluid intakeB)Restriction of caloric intakeC)Higher doses of insulinD)Fewer fingerstick glucose checks
- The nurse is caring for a client with a history of type 2 diabetes mellitus (DM) and hypertension who arrived at the clinic for a scheduled visit. Which finding should the nurse recognize as a possible complication?Reference Range: Creatinine 0.5 to 1.1 mg/dL (44 to 97 umol/L) Glycosylated hemoglobin (HbA1c) Good diabetic control: less than 7% White Blood Cell 5,000 to 10,000/mm3 (5 to 10 x 10^9/L) Fasting Blood Glucose 74 to 106 mg/dL (4.1 to 5.9 mmol/L)A)Fasting serum glucose 140 mg/dL (7.77 mmol/L).B)Glycosylated hemoglobin (A1c) 6.9%.C)Serum creatinine 1.6 mg/dL (141.44 umol/L).D)White blood cell (WBC) 11,000/mm3 (11 x 10^9/L).
Exam Review
- After teaching a client newly diagnosed with cholecystitis about recommended diet changes, the nurse evaluates the client's learning. Which food choices eliminated by the client indicate to the nurse that teaching has been successful?A)Whole milk and dairy servings of ice cream.B)Citrus fruit and melon with a salt substitute.C)Pasta with herbal butter and no meat sauce.D)Canned vegetables with additional table salt.
- A client with rheumatoid arthritis has an elevated serum rheumatoid factor. Which interpretation of this finding should the nurse make?A)Confirmation of the autoimmune disease process.B)Representative of a decline in the client's condition.C)Indication of the onset of joint degeneration.D)Evidence of spread of the disease to the kidneys.
- While completing a health assessment for a young adult female with acute appendicitis, the client informs the nurse that there is a chance that she may be pregnant. The operating team is preparing to take the client to surgery. Which intervention should the nurse implement immediately?A)Notify the surgical team to cancel the surgery.B)Perform a bedside pregnancy test.C)Continue with surgery as scheduled.D)Calculate gestation from last menstrual cycle.
- The nurse is assessing a client who is one day postoperative parathyroidectomy and finds that the client is experiencing stridor. After notifying the healthcare provider (HCP), the nurse should prepare for which procedure?A)Central line insertion.B)Nasogastric tube (NGT) insertion.C)Tracheostomy placement.D)Pacemaker placement.
Exam Review
- The nurse is caring for a client who had a cholecystectomy two days ago. The client is febrile, reporting upper abdominal pain radiating to the back, and has had three episodes of vomiting in the last 8 hours. The nurse reviews the client's serum amylase and lipase level results which are twice the normal value. Based on these findings, the nurse should recognize the client is exhibiting symptoms of which condition?A)Biliary duct obstruction.B)Surgical site infection.C)Hepatorenal failure.D)Acute pancreatitis.
- The nurse is assessing a client who is one day postoperative parathyroidectomy and finds that the client is experiencing stridor. After notifying the healthcare provider (HCP), the nurse should prepare for which procedure:A)Central line insertionB)Nasogastric tube (NGT) insertionC)Tracheostomy placementD)Pacemaker placement
- A client is recovering from the surgical removal of glass in the right eye. Which intervention should the nurse implement immediately following the procedure?A)Encourage deep breathing and coughing exercises.B)Obtain vital signs every 2 hours during hospitalization.C)Provide an eye shield to be worn while sleeping.D)Teach a family member to administer eye drops.
- A client asks the nurse for information about how to reduce risk factors for benign prostatic hyperplasia (BPH). Which information should the nurse provide?a) Obtain a prostate-specific antigen blood level test.b) Take vitamin supplements.c) Consume a high-protein diet.d) Increase physical activity.The correct answer is: d) Increase physical activity.Choice A reason: Obtaining a prostate-specific antigen (PSA)Obtain a prostate-specific antigen blood level test.B)Take vitamin supplements.C)Consume a high-protein diet.D)Increase physical activity.
Exam Review
- Four days following an abdominal aortic aneurysm repair, the client is exhibiting edema of both lower extremities, and pedal pulses are not palpable. Which action should the nurse implement first?A)Wrap the feet with warmed blankets.B)Elevate extremities on pillows.C)Assess pulses with a vascular doppler.D)Evaluate edema for pitting.
- A nurse is caring for a client with diabetes insipidus (DI). Which data warrants the most immediate intervention by the nurse?Reference Range: Sodium 136 to 145 mEq/L (136 to 145 mmol/L)A)Polyuria and excessive thirstB)Serum sodium of 185 mEq/L (185 mmol/L)C)Apical heart rate of 110 beats per minuteD)Dry skin with inelastic turgor
- A client with an external fixation device for a fractured left femur is troubled with left foot pain. Which intervention should the nurse implement first?A)Administer PRN pain medication.B)Observe the leg for swelling.C)Assess peripheral pulses.D)Auscultate blood pressure.
- A client receiving thrombolytic infusions for treatment of an acute myocardial infarction (AMI) has which nursing problem?A)Activity intolerance related to ischemia.B)Risk for injury related to effects of thrombolytics.C)Ineffective breathing pattern related to adverse drug effects.D)Deficient knowledge related to a new medication regimen.